Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 47, NWS Wilmington, OH

April 20, 2019Hamilton County, Ohio

NWS Wilmington, OH issued this river flood warning at Apr 20, 2019, 4:55 AM EDT for Hamilton County, Ohio. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2019, 4:55 AM EDT (08:55 UTC)
Expired
Apr 20, 2019, 10:02 AM EDT
In force
5 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Hamilton County, OH

The radar

The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mill Creek at Evendale (EVNO1). The gauge peaked at 13.06 ft at Apr 20, 2019, 7:00 AM EDT.

actionminormoderate5101504/2004/21
Action stage
9 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03255420, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 20, 4:40 AM EDT, 15 minutes earlier.

Area forecast discussion, Apr 20, 4:40 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
440 AM EDT Sat Apr 20 2019

.SYNOPSIS...
Lingering moderate rain will persist over the region today,
along with gusty winds. Both winds and rainfall will diminish by
this evening, as the strong low pressure bringing the
unseasonably cool weather slowly pulls east. Temperatures
rebound and the region dries out beginning Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Area of deformation wrapping around behind the surface low
currently lifting through West Virginia. Areas of moderate rain
extending from the upper Miami Valley through southeast Indiana
through this morning, with precipitation slowly diminishing.
Minor flooding possible in especially southeast Indiana with the
deformation area tightening as the moisture wrapped around the
low coinciding with PW values close to 1". Did not go with a
flood watch, however, as the low progresses to the ENE, along
with it goes the ample moisture source. Per HREF heavy rain
parameters, Mean layer PW diminishes and narrows through the
morning hours, with the best area of moderate rainfall
transitioning along the outside periphery of the forecast area.

Highest wind gusts are also transitioning further to the
northeast, with a gust at KDAY to 40kts. Expect wind gusts in
the mid-upper 30s through the early morning to continue to
weaken and transition further to the NW.

Have also kept a mention of occasional snow showers mixed in
with the rain showers especially in Indiana and NW Ohio, where
dynamic cooling coming into play. Any snow mixing in will
diminish by mid morning.

With the deformation band thinning a bit as it drifts westward,
expect categorical precipitation chances far west with only
scattered showers east. With the slow loss of forcing through
the day, the heavier rainfall diminishes once the upper low
finally begins to pull east of the region. With the close
proximity of the upper low, temperatures today won't budge much,
with upper 30s west and lower 40s east.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
With low clouds still blanketing the region tonight, am not
expecting the full extent of the NW flow and cold air, so
overnight lows in the far west should remain in the upper 30s.

The closed upper low will slowly pull east of the region on
Sunday, finally allowing for drier air to return as high
pressure advances into the area. Low level moisture will be
fairly slow to clear, with clouds eroding by afternoon only in
Indiana, far western Ohio and KY near the tri state. Expect
ample clouds through the rest of the region until late
afternoon.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Period begins with the closed H5 low located over eastern Virginia
and H5 ridge situated over the Mississippi Valley. The upper level
ridge will build east Sunday night and will cross the region Monday.
This will bring dry conditions and warmer temperatures on Monday as
low level flow becomes southerly. Highs will range in the mid to
upper 70s.

Focus then shifts to a low pressure system and cold front that will
work into the region Tuesday into Tuesday night. There are a wide
variety of solutions being offered by the GFE/ECMWF/Canadian
Hemispheric. The GFS and ECMWF are similar as they pull the initial
low northeast of the region Tuesday which pulls the front into the
area. They then bring a weak secondary low along the front on
Wednesday. They then offer different timing on a closed H5 low that
swings through the lower MS valley Thursday night, as the GFS is a
little quicker.  The Canadian models keeps the initial low and front
west of the region until Wednesday night when it is pushed east by
the advancing upper low. Went with the GFS/ECMWF solution Tuesday
into Wednesday, then went with blend for Thursday.

The different timing and strength of the srn low affects the
forecast for Friday, as the ECMWF lingers pcpn for Friday morning,
while the GFS allows high pressure to build in sooner.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
IFR ceilings will be the rule with occasional MVFR visibilities
as moderate to periodically heavy rain pivots as a deformation
band forms on the NW side of the intense low. Only locations
where intense rainfall not likely to result in lower MVFR
visibility restrictions are KCMH and KLCK.

After 12z, the wind gusts in the 25-32kt range will slowly
diminish as the deep surface low starts to slacken slightly and
the upper low as well, with the entire system starting to pull
further NE of the region. Until about 15z, even a possibility of
snow showers to mix in at KCVG/KLUK and points west in the
deformation zone. By 15-18z, the moderate to periodically heavy
rain will lift to the NW of the region and become N-S oriented
as the low becomes weaker as it pushes across PA/WV by the end
of the TAF period.

MVFR to occasionally IFR ceilings will transition to MVFR by 00z
most locations.

OUTLOOK...MVFR ceilings and visibilities likely through
Saturday night, then VFR expected by Sunday afternoon.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...Sites
AVIATION...JDR
Hazardous weather outlook, Apr 20, 3:42 AM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
342 AM EDT Sat Apr 20 2019

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ042-051-053-060>062-
070>072-077>079-210745-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Darke-Miami-Clark-Preble-Montgomery-Greene-Butler-
Warren-Clinton-Hamilton-Clermont-Brown-
342 AM EDT Sat Apr 20 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.

.DAY ONE...Today and Tonight.

Showers with pockets of heavier rainfall will affect the region
through this morning. The rain will be heavy at times, leading to the
possibility of rises on area creeks and streams. Some localized
flooding may occur, watch for possible minor flooding on low lying
roadways.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ098>100-OHZ026-034-035-043>046-052-054>056-063>065-073-074-
080>082-088-210745-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-
Delaware-Champaign-Madison-Franklin OH-Licking-Fayette OH-Pickaway-
Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto-
342 AM EDT Sat Apr 20 2019

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 1:49 AM EDTAreal Flood AdvisoryILNBrown, Clermont, Clinton, Hamilton, Highland, Warren6 hr
Apr 20, 5:55 AM EDTRiver Flood WarningILNClermont, Hamilton8 hr
Apr 20, 10:58 AM EDTRiver Flood WarningILNHamilton10 hr
Apr 20, 11:16 AM EDTRiver Flood WarningILNClermont, Hamilton, Warren4 hr
Apr 20, 11:24 AM EDTAreal Flood AdvisoryILNDarke, Mercer9 hr
Apr 20, 4:54 AM EDTAreal Flood AdvisoryILNDearborn, Franklin, Ripley6 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.